Washington, 2019Flash Flooding in Washington, June 26, 2019
June 26, 2019 · NWS OTX · 4 events in 2 counties and zones
During the afternoon of June 27th a complex of slow moving thunderstorms developed over the western Columbia Basin and the eastern slopes of the Cascades in a moist and unstable air mass near the center of an upper level low pressure. 97 inch of rain from one of these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of June 27th a complex of slow moving thunderstorms developed over the western Columbia Basin and the eastern slopes of the Cascades in a moist and unstable air mass near the center of an upper level low pressure. Several reports of flash flooding were received from the Wenatchee area where the COOP observer at the Wenatchee Water Plant reported 0.97 inch of rain from one of these storms.
A brief funnel cloud was photographed appending from another storm over the Waterville Plateau.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 26, 9:35 AM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 26, 9:35 AM PST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1035 AM PDT Wed Jun 26 2019
.SYNOPSIS...
Today will be an active day with showers and thunderstorm region
wide. Thunderstorms will be capable of producing frequent
lightning, gusty winds, heavy rain, and hail. Scattered showers
and thunderstorms are expected to linger Thursday into Friday
before a warming and drying trend arrives over the weekend except
for lingering mountain showers.
&&
.DISCUSSION...
Made slight changes to the forecast. Temperatures are on the rise,
several degrees over yesterday. Mid level moisture tracked across
extreme eastern WA and north Idaho this morning with a band of
light showers. Surface based convection will be firing up by
midday over the mountains and will be focusing on activity in
northeast Oregon which is expected to track into southeast WA and
the southern Panhandle this afternoon and evening. The threat of
thunderstorms will span the entire region with threat for strong
to severe thunderstorms across southeast WA into the Idaho
Panhandle. /rfox.
&&
.AVIATION...
18Z TAFS: It still looks like an active afternoon and evening for
thunderstorms. Every TAF site will be effected. Surface based
convection should kick off over the mountains, but the better
chances will arrive with the disturbance which will initiate strong
thunder over NE Oregon and shift it N through the end of the
forecast period. The thunder should hit LWS and PUW first around
00z or so and then take a couple more hours to spread across the
remaining TAFS. Strong wind gusts are the greatest threat. It's
conceivable winds in excess of 50 mph are possible for LWS and PUW
with a lesser chance for the GEG-SFF-COE corridor as well as MWH.
The storms would also produce heavy rains and maybe some small
hail. The boundary layer moistens considerably from these
thunderstorms and could anticipate MVFR conditions developing
overnight at KGEG/KSFF/KCOE/KPUW. Will see improving conditions to
VFR by Thursday morning will south to southwest winds. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 79 52 70 47 70 47 / 20 70 50 30 20 20
Coeur d'Alene 80 52 70 47 69 47 / 20 60 60 40 20 20
Pullman 76 48 67 44 67 45 / 40 70 40 50 10 20
Lewiston 82 57 74 52 73 53 / 50 60 60 50 30 20
Colville 83 44 75 39 74 38 / 20 70 60 40 50 40
Sandpoint 78 51 67 46 67 46 / 20 60 60 50 40 30
Kellogg 77 54 68 49 67 49 / 20 70 50 60 20 30
Moses Lake 81 52 75 48 75 49 / 30 60 30 10 10 10
Wenatchee 78 56 72 52 72 52 / 40 60 50 30 40 10
Omak 79 54 71 49 71 48 / 20 80 70 40 60 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 26, 4:22 AM PST, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
522 AM PDT Wed Jun 26 2019
IDZ003-004-026-027-WAZ031>033-271230-
Idaho Palouse-Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
522 AM PDT Wed Jun 26 2019
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Scattered strong thunderstorms are expected this afternoon and
evening. A few storms may become severe and be capable of
producing large hail, damaging winds, frequent lightning, and
torrential rain.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
No hazardous weather is expected at this time.
IDZ001-002-WAZ034>038-041>044-271230-
Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades-
Okanogan Valley-Waterville Plateau-
522 AM PDT Wed Jun 26 2019
This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
Scattered thunderstorms are expected to develop this afternoon in
the Cascades before spreading over the remainder of Central and
Northeast Washington into the Idaho Panhandle late afternoon and
evening. Some strong storms are possible and will be capable of
producing wind gusts in excess of 40 MPH, frequent lightning,
hail, and torrential rain.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
No hazardous weather is expected at this time.
Funnel Cloud, Douglas
- When
- June 26, 11:30 AM PST to 11:45 AM PST
- Where
- Douglas County, 6.31 mi NW of Palisades to 7.01 mi SSW of Alstown
- Reported by
- Broadcast Media
- Coordinates
- 47.463, -120.027
KING news reported on a funnel cloud photographed by a member of the public near Waterville. The photo showed a clearly defined funnel appending from the base of a nearby thunderstorm.
Flash Flood, Chelan
- When
- June 26, 12:30 PM PST to 1:00 PM PST
- Where
- Chelan County, 1.57 mi SW of Olds to 1.28 mi WSW of West Wenatchee
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 47.453, -120.352
A spotter reported manhole covers being blown off of storm drain access holes from surging water in downtown Wenatchee.
Flash Flood, Chelan
- When
- June 26, 12:30 PM PST to 1:00 PM PST
- Where
- Chelan County, 2.82 mi WSW of West Wenatchee to 2.6 mi SW of West Wenatchee
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 47.408, -120.381
Number 2 Canyon Road was cut by mud and debris carried by a Flash Flood . The road was closed for a few hours while road crews removed the debris.
Flash Flood, Chelan
- When
- June 26, 1:10 PM PST to 1:30 PM PST
- Where
- Chelan County, 1.57 mi SW of Olds to 1.28 mi WSW of West Wenatchee
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 47.453, -120.352
Several photographs were printed in the Wenatchee World Newspaper showing street flooding and storm drain overflow in the city of Wenatchee from a thunderstorm with heavy rain.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, June 26, 2019$195,000 · 50 kt wind · 20 events
- Flash Flood and Flood in Missouri, June 26, 2019$60,000 · 1.75 in hail · 8 events
- Flash Flooding and Damaging Winds in Kentucky, June 26 to 28, 2019$35,000 · 55 kt wind · 19 events
- Flash Flood and Hail in Kentucky, June 26 to 27, 2019$55,000 · 65 kt wind · 5 events
- Flash Flooding and Hail in Tennessee, June 26 to 27, 2019$28,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, June 26 to 27, 2019$32,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Illinois, June 26 to 30, 20192 in hail · 20 events
- Damaging Winds in New York, June 26, 2019$21,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Florida, June 26, 2019$17,000 · 50 kt wind · 5 events
- Damaging Winds in New York, June 26, 201983 kt wind · 15 events
- Damaging Winds in Oregon, June 26, 2019$18,000 · 52 kt wind · 2 events
- Flash Flood and Flooding in Indiana, June 26 to 27, 20191 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833853, 833847, 833849, 833848.